Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Albuquerque, NM

May 12, 2012Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 12, 2012, 4:20 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2012, 4:20 PM MDT (22:20 UTC)
Expired
May 12, 2012, 5:00 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Mora County, NM, San Miguel County, NM

The radar

The Albuquerque radar (KABX), 174 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 4:20 PM MDTHAIL 0.756 Ne Sapello, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WUUS55 KABQ 122220
SVRABQ
NMC033-047-122300-
/O.NEW.KABQ.SV.W.0016.120512T2220Z-120512T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT SAT MAY 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO
  NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 500 PM MDT

* AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF SAPELLO...OR ABOUT 11 MILES SOUTHEAST OF MORA...AND
  MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WATROUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3588 10489 3560 10509 3582 10534 3598 10524
TIME...MOT...LOC 2221Z 297DEG 3KT 3586 10519

$$


34
2 follow-up statements
411 
WWUS55 KABQ 122237
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT SAT MAY 12 2012

NMC033-047-122300-
/O.CON.KABQ.SV.W.0016.000000T0000Z-120512T2300Z/
SAN MIGUEL-MORA-
437 PM MDT SAT MAY 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MORA AND NORTH CENTRAL SAN MIGUEL COUNTIES UNTIL 500 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOLONDRINAS...OR ABOUT 14 MILES SOUTHEAST OF MORA...
MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLONDRINAS...
  WATROUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3583 10529 3596 10519 3588 10489 3560 10509
TIME...MOT...LOC 2237Z 299DEG 5KT 3584 10515

$$


34
987 
WWUS55 KABQ 122258
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT SAT MAY 12 2012

NMC033-047-122309-
/O.EXP.KABQ.SV.W.0016.000000T0000Z-120512T2300Z/
SAN MIGUEL-MORA-
458 PM MDT SAT MAY 12 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM MDT FOR SOUTH
CENTRAL MORA AND NORTH CENTRAL SAN MIGUEL COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3583 10529 3596 10519 3588 10489 3560 10509
TIME...MOT...LOC 2259Z 299DEG 5KT 3583 10512

$$


34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:08 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 12, 3:08 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SAT MAY 12 2012

.DISCUSSION...
ACTIVE WEATHER CONTINUES INTO MON THEN MOSTLY DRY AND WARM THROUGH
THE REST OF NEXT WEEK.

ANOTHER CROP OF SHOWERS AND THUNDERSTORMS UNDERWAY THIS PM AND THEY
WILL CONTINUE...AND EXPAND IN COVERAGE AND INTENSITY...THROUGH THIS
EVENING BEFORE DIMINISHING AND MOSTLY ENDING OVERNIGHT. DIRECTIONAL
SHEAR IS GOOD AT THE LOW TO MID LEVELS WITH SE SURFACE WINDS GIVING
WAY TO W TO NW WINDS AT 500 MB. SPEED SHEAR NOT ALL THAT GREAT BUT
EXPECT SEVERAL STRONG STORMS AND PERHAPS A COUPLE OF SEVERE STORMS
THROUGH THIS EVENING. HARD TO PINPOINT A FAVORED AREA FOR THE MOST
ROBUST STORMS WITH LI/S BETWEEN -1 AND -5 OVER THE ENTIRE FORECAST
AREA. BEST CAPES OF 800 TO 120 J/KG OVER CENTRAL AREAS.

EXPECT ANOTHER ACTIVE DAY ON SUN AS A SHORT WAVE TROUGH DROPS S
FROM WYOMING AND AN ASSOCIATED SURFACE FRONT BACKS INTO THE NE.
THIS SURGE OF LOW LEVEL MOISTURE AND COOLING TEMPERATURES ALOFT
WILL DESTABILIZE THE ATMOSPHERE FURTHER AND HELP FORM WIDESPREAD
CONVECTION SUN PM AND EVE...MOST IN THE E AND THE LEAST IN THE W.
DECENT POTENTIAL FOR SEVERE WEATHER IN THE ERN HALF OF THE CWA AND
WILL WORD ZONES ACCORDINGLY. THE TEMPERATURES WILL BE NEAR NORMAL
IN THE W AND BELOW NORMAL IN THE E.

TROUGH ALOFT WILL BE MOVE ACROSS SE NM MON WHILE NW AREAS BEGIN TO
DRY OUT. FOCUS FOR CONVECTION WILL FAVOR OUR SE ZONES MON PM AND
EVE. TEMPERATURES WILL BE BELOW NORMAL EXCEPT FOR THE FAR W.

DRYING TREND WILL CONTINUE TUE WITH MUCH OF THE FORECAST AREA DRY
AND WARMER. A FEW LINGERING SHOWERS AND STORMS MAY LINGER OVER THE
NRN MOUNTAINS. WEAK SHORT WAVE TO PASS N OF NM WED WITH INCREASED
WINDS AND TEMPERATURES THE MAIN IMPACT. SHOULD BE NOTHING MORE
THAN ISOLATED SHOWERS AND STORMS OVER THE NRN MOUNTAINS AND FAR
NE. THU AND FRI LOOK TO BE DRY AND WARM WITH MODERATE BREEZES IN
THE E ON FRI. CHJ

&&

.AVIATION...
CLUSTERS AND POSSIBLY A LINE OF TS WILL TRAVEL ESE OFF THE SANGRE DE
CRISTO MTNS AND ACROSS NE NM THIS EVENING.  ELSEWHERE...SCT ACTIVITY
IS EXPECTED E OF THE CONTINENTAL DIVIDE...WITH ONLY A FEW ISOLD
CELLS FARTHER WEST. SCT TO ISOLD TS MAY LINGER AFTER MIDNIGHT...
ESPECIALLY E OF THE CENTRAL MTN CHAIN. TS OUTFLOWS AND AN
APPROACHING UPPER LEVEL TROUGH WILL RESULT IN A GUSTY E WIND BELOW
CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT. ALSO...
PERSISTENT SELY UPSLOPE FLOW WILL PRODUCE FAIRLY WIDESPREAD MVFR
CONDITIONS IN LOW CLOUDS E OF THE CENTRAL MTN CHAIN. THE SE WIND
WILL CARRY THE LOW CEILINGS OVER KSAF...AND POSSIBLY TO KLAM...BY
SUNRISE. LOOK FOR AN UPTICK IN TS COVERAGE AND INTENSITY SUNDAY...
AND AN EVEN STRONGER E CANYON WIND SUNDAY NIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
LOOK FOR FAIRLY WIDESPREAD AND WETTING CONVECTION MAINLY EAST OF THE
CONTINENTAL DIVIDE THIS AFTERNOON/NIGHT THROUGH MONDAY/MONDAY NIGHT
AS AN UPPER LEVEL TROUGH GRADUALLY CROSSES FROM THE NW. SOME STORMS
MAY TURN SEVERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
SUNDAY...POSSIBLY PRODUCING STRONG WINDS AND LARGE HAIL. WITH
MINIMUM HUMIDITIES BELOW 15 PERCENT...ANY STORMS THAT DEVELOP WEST
OF THE CONTINENTAL DIVIDE WILL PRODUCE LIGHTER RAIN AND BE MORE
ISOLATED IN COVERAGE THIS EVENING AND SUNDAY. NO PRECIPITATION IS
EXPECTED WEST OF THE CONTINENTAL DIVIDE MONDAY. IN ADDITION...A
GUSTY EAST CANYON WIND WILL DEVELOP TONIGHT AND SUNDAY NIGHT IN
RESPONSE TO THUNDERSTORM OUTFLOWS AND THE APPROACHING UPPER TROUGH.
GUSTS MAY REACH 50 MPH BELOW CANYONS NORTH OF SOCORRO TO AROUND
SANTA FE SUNDAY NIGHT. MEANWHILE...LIKE TODAY...SUNDAYS HIGH
TEMPERATURES WILL RANGE FROM 5-15 DEGREES BELOW NORMAL ACROSS THE
PLAINS...AND NEAR NORMAL WEST OF THE CONTINENTAL DIVIDE. MONDAY
WILL GENERALLY BE COOLER AS THE BASE OF THE UPPER LEVEL TROUGH
FINISHES CROSSING THE FORECAST AREA. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  78  46  79 /  10  10  10   0
DULCE...........................  40  72  38  74 /  30  30  30  10
CUBA............................  40  74  40  72 /  30  30  30  20
GALLUP..........................  40  76  37  74 /  10  10  10   0
EL MORRO........................  39  74  37  70 /  10  20  20   5
GRANTS..........................  44  76  42  71 /  20  20  20  10
QUEMADO.........................  42  76  42  70 /  10  20  10   5
GLENWOOD........................  43  85  44  84 /   0  10   5   5
CHAMA...........................  37  65  36  68 /  40  50  60  20
LOS ALAMOS......................  46  68  46  65 /  40  40  40  30
PECOS...........................  44  66  44  64 /  60  70  60  40
CERRO/QUESTA....................  40  65  35  65 /  50  60  60  30
RED RIVER.......................  34  56  34  57 /  60  70  70  30
ANGEL FIRE......................  33  58  35  58 /  70  70  70  40
TAOS............................  40  68  38  68 /  50  50  40  20
MORA............................  40  61  39  60 /  70  80  70  40
ESPANOLA........................  47  73  45  69 /  30  30  30  20
SANTA FE........................  47  70  45  66 /  50  50  40  30
SANTA FE AIRPORT................  47  73  45  70 /  40  40  30  20
ALBUQUERQUE FOOTHILLS...........  52  75  51  70 /  40  40  30  20
ALBUQUERQUE HEIGHTS.............  54  77  53  72 /  30  30  30  20
ALBUQUERQUE VALLEY..............  50  79  50  74 /  30  30  30  20
ALBUQUERQUE WEST MESA...........  51  78  52  73 /  30  30  30  20
LOS LUNAS.......................  48  80  49  74 /  20  30  30  20
RIO RANCHO......................  50  78  51  73 /  30  30  30  20
SOCORRO.........................  50  82  50  75 /  20  30  20  20
SANDIA PARK/CEDAR CREST.........  45  71  44  69 /  40  50  40  30
TIJERAS.........................  46  72  47  71 /  50  50  40  30
MORIARTY/ESTANCIA...............  40  70  38  66 /  60  70  50  40
CLINES CORNERS..................  43  67  40  62 /  60  70  50  40
GRAN QUIVIRA....................  46  71  45  64 /  40  50  30  40
CARRIZOZO.......................  47  76  47  69 /  40  30  30  30
RUIDOSO.........................  47  66  45  59 /  40  30  50  40
CAPULIN.........................  41  58  39  65 /  70  70  40  20
RATON...........................  43  62  40  69 /  70  70  40  20
SPRINGER........................  43  64  41  68 /  60  70  50  20
LAS VEGAS.......................  41  63  38  63 /  60  70  70  30
CLAYTON.........................  46  62  44  70 /  60  70  30  20
ROY.............................  44  62  43  66 /  60  70  50  20
CONCHAS.........................  49  66  47  70 /  60  60  60  20
SANTA ROSA......................  50  69  50  69 /  60  60  70  20
TUCUMCARI.......................  50  71  48  72 /  50  50  50  30
CLOVIS..........................  50  70  49  68 /  40  40  70  40
PORTALES........................  52  72  51  69 /  40  40  60  50
FORT SUMNER.....................  53  76  52  73 /  40  40  70  40
ROSWELL.........................  55  78  55  71 /  30  30  50  60
PICACHO.........................  49  75  50  65 /  50  30  50  50
ELK.............................  46  70  47  60 /  50  30  50  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/44
Hazardous weather outlook, May 12, 6:00 AM MDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT MAY 12 2012

NMZ501>540-131200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING IN THE VICINITY OF THE SANGRE DE CRISTOS EAST INTO THE
NORTHEAST HIGHLANDS AS A COLD FRONT PASSES THROUGH THAT AREA. A FEW
STRONG STORMS WILL BRING THE POTENTIAL OF SMALL HAIL AND WIND GUSTS
BETWEEN 35 AND 45 MPH. THESE MAY REACH THE NORTHEAST AND EAST
CENTRAL PLAINS OVERNIGHT. ISOLATED TO SCATTERED STORMS...PRODUCING
GUSTY WINDS...WILL BE POSSIBLE ELSEWHERE...MAINLY OVER AND NEAR
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM COVERAGE WILL INCREASE ACROSS EAST AND CENTRAL SECTIONS
SUNDAY...SHIFTING MORE TO THE SOUTHEAST HALF OF THE STATE MONDAY.
THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING BETWEEN THE CONTINENTAL DIVIDE AND THE HIGH
PLAINS...PRIMARILY CENTRAL AND SOUTHERN AREAS. WHILE THERE IS A
LITTLE LOWER POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHERN
QUARTER OF THE STATE...SHOWER AND STORM COVERAGE SHOULD STILL BE
PRETTY ROBUST THERE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

PLEASE CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE TO REPORT HAZARDOUS WEATHER.

43

In the hours before

Special weather statement, May 12, 3:19 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SAT MAY 12 2012

NMZ511-517-518-122145-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
319 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE...EASTERN SANDOVAL AND LOS ALAMOS
COUNTIES THROUGH 345 PM MDT...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LOS ALAMOS...MOVING SOUTH AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LOS ALAMOS...WHITE ROCK...
BANDELIER NATIONAL MONUMENT...FRIJOLES AND SAN ILDEFONSO PUEBLO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3580 10606 3577 10635 3603 10638 3606 10616
TIME...MOT...LOC 2120Z 350DEG 7KT 3595 10625

34
Special weather statement, May 12, 3:41 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT SAT MAY 12 2012

NMZ511-517-518-122215-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
341 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE...EXTREME EASTERN SANDOVAL AND EASTERN
LOS ALAMOS COUNTIES THROUGH 415 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOS ALAMOS...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...WHITE ROCK...BANDELIER
NATIONAL MONUMENT...FRIJOLES...SAN ILDEFONSO PUEBLO AND EL RANCHO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3581 10601 3571 10626 3595 10635 3600 10616
TIME...MOT...LOC 2142Z 334DEG 6KT 3591 10622

34
Special weather statement, May 12, 3:46 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT SAT MAY 12 2012

NMZ508-520-524-122230-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
346 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
430 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ESCONDIDA...OR ABOUT NEAR SOCORRO...MOVING
EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
SOCORRO COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3411 10659 3390 10671 3403 10699 3420 10691
TIME...MOT...LOC 2146Z 291DEG 13KT 3408 10685

34
Special weather statement, May 12, 3:54 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT SAT MAY 12 2012

NMZ507-519-122230-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
354 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO...NORTHERN
VALENCIA AND EXTREME SOUTHERN SANDOVAL COUNTIES THROUGH 430 PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VENTANA RANCH...OR ABOUT 20
MILES WEST OF ALBUQUERQUE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM. THIS MAY CREATE AREAS OF BLOWING DUST AND
REDUCED VISIBILITIES ACROSS THE WEST SIDE OF ALBUQUERQUE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3509 10665 3489 10677 3481 10700 3512 10714
      3524 10695
TIME...MOT...LOC 2154Z 309DEG 9KT 3511 10697

34
Special weather statement, May 12, 4:09 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT SAT MAY 12 2012

NMZ515-528-529-122245-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
409 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND EXTREME
NORTHERN SAN MIGUEL COUNTIES THROUGH 445 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SAPELLO...OR ABOUT 12 MILES
SOUTHEAST OF MORA...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...GOLONDRINAS AND SAPELLO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3587 10498 3568 10511 3581 10535 3597 10524
TIME...MOT...LOC 2209Z 299DEG 3KT 3584 10520

34
Special weather statement, May 12, 4:12 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT SAT MAY 12 2012

NMZ511-512-517-518-122245-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-
412 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE AND EXTREME SOUTHEASTERN LOS ALAMOS
COUNTIES THROUGH 445 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WHITE ROCK...OR ABOUT 10
MILES SOUTH OF ESPANOLA...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...POJOAQUE...POJOAQUE PUEBLO...
NAMBE...NAMBE PUEBLO...JACONA...CUYAMUNGUE AND CHUPADERO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3582 10587 3565 10609 3588 10622 3603 10609
TIME...MOT...LOC 2212Z 320DEG 15KT 3585 10611

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:47 PM MDTSpecial Weather StatementABQTaos28 min
May 12, 1:28 PM MDTSpecial Weather StatementABQSandoval32 min
May 12, 1:47 PM MDTSpecial Weather StatementABQRio Arriba28 min
May 12, 1:58 PM MDTSpecial Weather StatementABQSandoval32 min
May 12, 2:33 PM MDTSpecial Weather StatementABQSandoval27 min
May 12, 2:37 PM MDTSpecial Weather StatementABQSandoval23 min
May 12, 3:00 PM MDTSpecial Weather StatementABQBernalillo30 min
May 12, 3:04 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Sandoval, Valencia41 min
May 12, 3:08 PM MDTSpecial Weather StatementABQColfax37 min
May 12, 3:11 PM MDTSpecial Weather StatementABQSocorro34 min
May 12, 3:19 PM MDTSpecial Weather StatementABQLos Alamos26 min
May 12, 3:27 PM MDTSevere Thunderstorm WarningABQColfax48 min
May 12, 3:41 PM MDTSpecial Weather StatementABQLos Alamos34 min
May 12, 3:46 PM MDTSpecial Weather StatementABQSocorro44 min
May 12, 3:54 PM MDTSpecial Weather StatementABQBernalillo36 min
May 12, 4:09 PM MDTSpecial Weather StatementABQMora36 min
May 12, 4:12 PM MDTSpecial Weather StatementABQLos Alamos33 min
May 12, 4:54 PM MDTSpecial Weather StatementABQLincoln21 min
May 12, 5:00 PM MDTSpecial Weather StatementABQMora30 min
May 12, 5:03 PM MDTSpecial Weather StatementABQSanta Fe27 min
May 12, 5:10 PM MDTSevere Thunderstorm WarningABQLincoln65 min
May 12, 5:39 PM MDTSpecial Weather StatementABQTorrance36 min
May 12, 5:42 PM MDTSevere Thunderstorm WarningABQLincoln63 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.